MAUDE Adverse Event Report: STRYKER GMBH 4.5MM PERIPHERAL SCREW - 16MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH 4.5MM PERIPHERAL SCREW - 16MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5572-4516
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text: device is retained by hospital or patient.
 
Event or Problem Description
As reported: "i am writing to draw your attention to a distressing medical incident involving the failed stryker reunion right shoulder replacement surgery on (b)(6) 2020.The procedure took place at (b)(6).Regrettably, despite enduring nine months of persistent pain and limited range of motion, i underwent revision surgery on (b)(6) 2021.Preoperative diagnosis: right shoulder failed reverse total shoulder arthroplasty, axillary nerve neuropraxia.Postoperative diagnosis: cat scan evaluation of the shoulder revealed an os acromiale and a fracture line around the humeral endoprosthesis with proximal loosening.Initial stages of scapular notching was noted.The metaphyseal portion of the humeral endoprosthesis was inferior and slightly medial to the inferior aspect of the glenoid.The center of rotation of the reverse total shoulder arthroplasty appeared nonlateralized.".
 
Additional Manufacturer Narrative
The reported event could be confirmed with the radiographic changes which align with the described event of pain.From the available radiographs, a formal medical opinion was sought:- the available radiographs showed some periprosthetic proximal/lateral osteolysis, without sure signs of loosening of the humeral stem.The line of a well-healed osteotomy was visible on the x-rays.The x-rays also showed stage i scapular notching (early stage).The use of a thin oscillating saw blade to free the reunion humeral stem from the bone, illustrated that it was well-fixed below the small area of radiolucency.There are no signs of breakage/disassembly visible on radiographs.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.We've thoroughly checked all relevant historical data for the mentioned catalog number, and we confirm that there haven't been any recalls within the specified time frame.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported 'after nine months of persistent pain and limited range of motion, a patient underwent revision surgery.Preoperative diagnosis: right shoulder failed reverse total shoulder arthroplasty, axillary nerve neuropraxia.Postoperative diagnosis: cat scan evaluation of the shoulder revealed an os acromiale and a fracture line around the humeral endoprosthesis with proximal loosening.Initial stages of scapular notching was noted.The metaphyseal portion of the humeral endoprosthesis was inferior and slightly medial to the inferior aspect of the glenoid.The center of rotation of the reverse total shoulder arthroplasty appeared nonlateralized.".

Brand Name
4.5MM PERIPHERAL SCREW - 16MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17460593
Report Number0008031020-2023-00288
Device Sequence Number12539145
Product Code KWS
UDI-Device Identifier07613327098716
UDI-Public07613327098716
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5572-4516
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic